MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. 2/3 MM TROCAR 65MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number 23NBS
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: r9553m.Investigation summary: the analysis results found that a 23nbs device was received for analysis.The analysis results found that a 23nbs device was received with the outer gasket torn.In addition, a petri dish with the piece of outer gasket torn was received.Upon visual inspection with magnification, the outer gasket was confirmed to have evidence of cuts.A possible cause for this damage is the use of sharp instruments during the procedure.Use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the gaskets which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.As part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a total prostatectomy procedure, a foreign matter like "a piece of the valve was found inside the package during use.It was retrieved from the patient." the procedure was not converted to an open procedure.It is unknown why the issue occurred.Another package was opened to compare the device with the complaint device, then it was found the part of the valve was broken.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
2/3 MM TROCAR 65MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12478833
Report Number3005075853-2021-05501
Device Sequence Number14411551
Product Code GCJ
UDI-Device Identifier10705036000402
UDI-Public10705036000402
Combination Product (Y/N)N
PMA/510(K) Number
K972578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23NBS
Device Catalogue Number23NBS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date09/15/2021
Patient Sequence Number1